Alert archive / Illinois / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 68, NWS Lincoln, IL

May 25, 2004Clay County, Jasper County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2004, 3:29 PM CDT for Clay County, Jasper County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2004, 3:29 PM CDT (20:29 UTC)
Expired
May 25, 2004, 4:15 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Clay County, IL, Jasper County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 252029
SVRILX
ILC025-079-252115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT TUE MAY 25 2004

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTH CENTRAL ILLINOIS
  JASPER COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 415 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER IOLA...OR ABOUT 11 MILES NORTHWEST OF
  FLORA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIBLE GROVE
  INGAHAM
  BOGOTA

OTHER LOCATIONS IN THIS WARNING INCLUDE...LOUISVILLE...HORD AND
WENDELIN.

LARGE HAIL IN EXCESS OF AN INCH WILL ACCOMPANY THIS DANGEROUS 
STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND 
MOBILE HOMES IF YOU ARE IN THE WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 3890 8867 3872 8858 3878 8827 3892 8823

$$

BYRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:25 PM CDT, 4 minutes earlier.

Area forecast discussion, May 25, 3:25 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED MAY 25 2004

.DISCUSSION...
LIKE THE ETA MODEL...THOUGH BOTH THE ETA AND GFS ARE VERY SIMILAR.
MAIN FORECAST PROBLEM TODAY IS THE RETURN OF WARM FRONT TONIGHT
TRIGGERING DEVELOPMENT OF HEAVY RAIN IN SOUTHERN 1/3 OF CWA AND THE
APPROACHING WEAK COLD FRONT ON THURSDAY. AS FOR EXTENDED...CLOSED
OFF LOW WILL CAUSE SOME PROBLEMS WITH PRECIPITATION THAT HAD TO
MODIFY.

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
MODEL BRINGS THE WARM FRONT NORTHWARD SLOWLY OVERNIGHT. VERY GOOD
LOW LEVEL JET TO FEED NORTHWARD OVER THE FRONT THROUGH MISSOURI INTO
WEST ILLINOIS. 850MB TEMP AND MOISTURE ADVECTION LOOKS VERY GOOD,
PLUS HAVE STRONG 300MB JET OVER THE AREA AT THE TIME. FOR THESE
REASONS WILL ISSUE FLOOD WATCH FOR THE SOUTHERN 1/3 OF THE CWA
TONIGHT THROUGH THURSDAY AFTERNOON.

EXTENDED THE WATCH THROUGH THURSDAY...AS THE APPROACHING FRONT AS
PROGGED TO BE IN THE AREA ON THURSDAY WHICH WILL COMBINE WITH THE
WARM FRONT. PLENTY OF MOISTURE IN THE AREA WILL AID IN TSTM
DEVELOPMENT AND SO EXTENDED WATCH THROUGH DAYTIME PERIOD. THE WATCH
AREA HAD BEEN HIT PAST FEW DAYS WITH SEVERAL RAIN EVENTS AND GROUND
IS SATURATED.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
FRONT TO STALL AGAIN OVER SOUTHERN ILLINOIS ON FRIDAY AND START TO
WAVE BACK ON SATURDAY AGAIN. WARM SECTION PRECIPITATION ON SUNDAY
WITH THE NEXT FRONT TO AGAIN MOVE THROUGH ON MONDAY. THIS TIME
THOUGH...A CLOSED OFF LOW FORMS OVER MN ON TUESDAY WITH COLD AIR
SHOWERS REMAINING OVER THE AREA MONDAY NIGHT TO TUESDAY NIGHT. THE
UPPER SYSTEM WILL DRIFT THROUGH THE GREAT LAKES ON WEDNESDAY. ADDED
PREICIPITATION TO THE GRIDS FOR SOME OF THESE SHOWERS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH FOR TONIGHT AND THURSDAY FOR SOUTHERN 1/3 OF
CWA...SOUTH OF A LINE FROM MEREDOSIA TO SPRINGFIELD TO SHELBYVILLE
TO TERRE HAUTE.

&&

GOETSCH
Hazardous weather outlook, May 25, 11:07 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT TUE MAY 25 2004

ILZ027>031-036>038-040>057-061-261100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON...
PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE
1107 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL ILLINOIS
THIS AFTERNOON AND THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...WITH THE THREAT OF SEVERE WEATHER EXPECTED TO BE MAINLY
ALONG AND SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AFTERNOON. THERE IS A
SLIGHT RISK OF SEVERE WEATHER THURSDAY AFTERNOON AND EVENING WITH
THESE STORMS.

THE ACTIVE WEATHER IS EXPECTED TO CONTINUE THROUGH THE HOLIDAY
WEEKEND. THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH MONDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR THIS EVENING.

ILZ062-063-066>068-071>073-261100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE
1107 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS...LOCATIONS
ALONG AND SOUTH OF INTERSTATE 70.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A STATIONARY FRONT EXTENDING FROM ST. LOUIS TO NORTHEAST
INDIANA LATE THIS MORNING WILL INTERACT WITH AN UNSTABLE AIRMASS OVER
SOUTHEAST ILLINOIS...WITH THUNDERSTORMS EXPECTED TO REDEVELOP DURING
THE AFTERNOON. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS ARE EXPECTED AGAIN BY THURSDAY AFTERNOON. THERE IS A
SLIGHT RISK OF SEVERE STORMS AGAIN THURSDAY AFTERNOON AND EVENING.

THE ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH THE
HOLIDAY WEEKEND...WITH THE THREAT OF THUNDERSTORMS THROUGH MONDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:22 PM CDTSevere Thunderstorm WarningILXCass, Morgan, Schuyler, Scott53 min
May 24, 10:31 PM CDTTornado WarningILXFulton59 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningILXLogan54 min
May 24, 10:48 PM CDTFlash Flood WarningILXSchuyler6 hr
May 24, 10:52 PM CDTSevere Thunderstorm WarningILXMenard53 min
May 24, 11:02 PM CDTTornado WarningILXMason58 min
May 24, 11:18 PM CDTSevere Thunderstorm WarningILXScott42 min
May 24, 11:30 PM CDTSevere Thunderstorm WarningILXLogan60 min
May 24, 11:32 PM CDTTornado WarningILXLogan58 min
May 24, 11:34 PM CDTSevere Thunderstorm WarningILXFulton41 min
May 24, 11:34 PM CDTSevere Thunderstorm WarningILXMorgan, Sangamon56 min
May 24, 11:37 PM CDTSevere Thunderstorm WarningILXDeWitt53 min
May 24, 11:39 PM CDTFlash Flood WarningILXCass, Logan, Mason, Menard6 hr
May 24, 11:39 PM CDTSevere Thunderstorm WarningILXTazewell66 min
May 24, 11:44 PM CDTSevere Thunderstorm WarningILXMenard46 min
May 24, 11:46 PM CDTSevere Thunderstorm WarningILXMcLean59 min
May 24, 11:57 PM CDTTornado WarningILXMorgan, Sangamon48 min
May 24, 11:58 PM CDTTornado WarningILXTazewell62 min
May 25, 12:04 AM CDTTornado WarningILXMenard56 min
May 25, 12:19 AM CDTSevere Thunderstorm WarningILXChristian41 min
May 25, 12:20 AM CDTSevere Thunderstorm WarningILXMacon55 min
May 25, 12:22 AM CDTFlash Flood WarningILXDeWitt6 hr
May 25, 12:28 AM CDTTornado WarningILXChristian32 min
May 25, 12:30 AM CDTSevere Thunderstorm WarningILXLogan60 min
May 25, 12:31 AM CDTSevere Thunderstorm WarningILXDeWitt59 min
May 25, 12:40 AM CDTTornado WarningILXMacon65 min
May 25, 12:49 AM CDTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie, Shelby41 min
May 25, 1:11 AM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland49 min
May 25, 1:13 AM CDTSevere Thunderstorm WarningILXPiatt47 min
May 25, 1:19 AM CDTSevere Thunderstorm WarningILXChampaign56 min
May 25, 1:25 AM CDTSevere Thunderstorm WarningILXColes, Douglas65 min
May 25, 1:33 AM CDTSevere Thunderstorm WarningILXCumberland57 min
May 25, 1:39 AM CDTSevere Thunderstorm WarningILXVermilion66 min
May 25, 1:43 AM CDTSevere Thunderstorm WarningILXEdgar62 min
May 25, 2:03 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Lawrence, Richland57 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.